CaltechAUTHORS
  A Caltech Library Service

Absorbing boundary conditions for wave-equation migration

Clayton, Robert W. and Björn, Engquist (1980) Absorbing boundary conditions for wave-equation migration. Geophysics, 45 (5). pp. 895-904. ISSN 0016-8033. http://resolver.caltech.edu/CaltechAUTHORS:20121010-131529211

[img]
Preview
PDF - Published Version
See Usage Policy.

402Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20121010-131529211

Abstract

The standard boundary conditions used at the sides of a seismic section in wave-equation migration generate artificial reflections. These reflections from the edges of the computational grid appear as artifacts in the final section. Padding the section with zero traces on either side adds to the cost of migration and simply delays the inevitable reflections. We develop stable absorbing boundary conditions that annihilate almost all of the artificial reflections. This is demonstrated analytically and with synthetic examples. The absorbing boundary conditions presented can be used with any of the different types of finite-difference wave-equation migration, at essentially no extra cost.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1190/1.1441094 DOIUNSPECIFIED
http://geophysics.geoscienceworld.org/content/45/5/895.citationPublisherUNSPECIFIED
Additional Information:© 1980 Society of Exploration Geophysicists. Manuscript received by the Editor February 1, 1979: revised manuscript received September 6, 1979. Support for this research was provided by the sponsoring members of the Stanford Exploration Project. The authors also wish to thank Prof. Jon F. Claerbout for suggesting the B3 boundary condition.
Funders:
Funding AgencyGrant Number
Stanford Exploration ProjectUNSPECIFIED
Record Number:CaltechAUTHORS:20121010-131529211
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20121010-131529211
Official Citation:R. W. Clayton and B. Engquist Absorbing boundary conditions for wave-equation migration Geophysics, May 1980, v. 45, p. 895-904
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:34827
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:10 Oct 2012 21:54
Last Modified:27 Dec 2012 02:51

Repository Staff Only: item control page